Vascular Injury Characterizes Doxycycline-induced Upper Gastrointestinal Tract Mucosal Injury

    loading  Checking for direct PDF access through Ovid

Abstract

Doxycycline is an oral tetracycline antibiotic that has been associated with upper gastrointestinal (GI) mucosal injury. Recently, characteristic vascular degeneration has been reported in the stomach and duodenum in patients with doxycycline-induced injury. Fourteen patients who underwent upper GI endoscopy for nonspecific symptoms and were found to have doxycycline-induced gastric and esophageal injury are described. Most patients showed characteristic vascular injury. A control group of gastric erosions and esophageal ulcers showed no cases with the characteristic vascular changes. Clinical, endoscopic, and pathologic features of doxycycline-induced upper GI tract injury are reviewed, with an emphasis on vascular injury.

Related Topics

    loading  Loading Related Articles